Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Having severe pain in legs, lower back and hip during sleep. Walking around provides relief. Suggest

DOCTOR OF THE MONTH - Feb 2014
Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Question
I have severe pain in my legs(muscles) lower back & hip area during sleeping time at night. Relief comes when I arise & walk around for about 10 mins.
Posted Thu, 28 Nov 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Saurabh Gupta 17 minutes later
Brief Answer: It could be Postural backpain. Detailed Answer: Hello, Thanks for writing to us Based on the description of symptoms, I think it is Postural backpain owing to the odd position adopted while sleeping. Any muscle in the body will tend to go into spasm (tightness) if it is held in one particular position for a given period of time. So, I suggest you to avoid sleeping positions which produces pain. Do gradual and mild stretching exercises along with Moist heat fomentation over the painful area so as to increase the blood supply to the underlying muscles and also the relax them. If your pain is intolerable, use oral muscle relaxants and massage painkiller creams over the affected regions. An MRI scan may be needed to rule out any underlying pathology that is producing pain. I do hope that you have found something helpful and I will be glad to answer any further query. Wishing you good health.. Take care
Above answer was peer-reviewed by
 
Follow-up: Having severe pain in legs, lower back and hip during sleep. Walking around provides relief. Suggest 9 minutes later
I am on Welbutrin. Somewhere I read that it could cause leg pain. What do you think. does wellbutrin cause leg pain?
 
 
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer: It can cause leg and muscle pain. Detailed Answer: Hi, Wellbutrin (bupropion hydrochloride) can cause leg and muscle pain, but it is the rare side effect. I think your pain more related to muscle spasm that is the reason you got relief after walking for 10 minutes. During walking , stretching of muscle occurs that relieves the spasm. Hope this helps you.
Above answer was peer-reviewed by
 
Follow-up: Having severe pain in legs, lower back and hip during sleep. Walking around provides relief. Suggest 6 hours later
I took 500mg of naproxen before bed last nite & it did help. Is this pres. safe to take twice a day.?
 
 
Answered by Dr. Saurabh Gupta 5 hours later
Brief Answer: you can take it twice a day for pain. Detailed Answer: The usual adult dose of naproxen for pain is 250 every 6 to 8 hours or 500 mg twice daily . So you can take it twice a day for pain after prescription of your treating doctor.
Above answer was peer-reviewed by
 
Follow-up: Having severe pain in legs, lower back and hip during sleep. Walking around provides relief. Suggest 6 hours later
I take 10mg's of rosuvastatin daily. Would this have any effect on my leg pains?
 
 
Answered by Dr. Saurabh Gupta 2 hours later
Brief Answer: It can cause muscle pain Detailed Answer: Rosuvastatin can cause muscle pain and myopathy. Again it is a rare side effect and it not seems to related with your leg pains.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor